Alert archive / Arkansas / Flash Flood Warnings in 2005

Flash Flood Warning 14, NWS Memphis, TN

July 6, 2005Lee County, St. Francis County, Arkansas

NWS Memphis, TN issued this flash flood warning at Jul 6, 2005, 5:34 AM CDT for Lee County, St. Francis County, Arkansas. It was in force for 116 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 6, 2005, 5:34 AM CDT (10:34 UTC)
Expired
Jul 6, 2005, 7:30 AM CDT
In force
116 min
Issued by
NWS Memphis, TN
Area
Counties, with a storm outline in the text

Counties Lee County, AR, St. Francis County, AR

The radar

The Memphis radar (KNQA), 110 km from the middle of the area, began a volume at 10:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 10.6 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2005-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 253 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2005-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -21 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
253 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
773 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
-21 m²/s²
0-3 km storm-relative helicity
52 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KMEG 061035
FFWMEG
ARC077-123-061230-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
534 AM CDT WED JUL 6 2005

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  LEE COUNTY IN EASTERN ARKANSAS
  ST. FRANCIS COUNTY IN EASTERN ARKANSAS

* UNTIL 730 AM CDT

* AT 533 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  PERSISTENT HEAVY RAIN OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  PALESTINE...MADISON...FORREST CITY...COLT AND CALDWELL.

.A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
MOVE TO HIGHER GROUND IMMEDIATELY. DO NOT ATTEMPT TO CROSS FLOODED
ROADWAYS.

.STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST
UPDATES AND INFORMATION. TO REPORT FLOODING ONLY...CALL 1 800 4 3 2 0
8 7 5.

LAT...LON 3479 9109 3480 9073 3514 9070 3514 9102
      3500 9104 3499 9113 3492 9108

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Jul 6, 3:50 AM CDT, 1 hour 44 minutes earlier.

Area forecast discussion, Jul 6, 3:50 AM CDT, 1 hour 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
350 AM CDT WED JUL 6 2005

.DISCUSSION...LATEST SURFACE ANALYSIS PLACES TROPICAL STORM CINDY
JUST SOUTH OF NEW ORLEANS. FURTHER NORTH...HIGH PRESSURE ACROSS THE
TENNESSEE VALLEY RESULTED IN A DECREASE OF RAIN ACROSS PORTIONS OF
THE FORECAST AREA EARLY THIS MORNING AS 50KT 250MB UPPER LEVEL JET
DEPARTS THE MIDDLE/LOWER MISSISSIPPI VALLEY. LATEST INFRARED
SATELLITE IMAGERY SHOWS MID/UPPER LEVEL CLOUD SHIELD BEGINNING TO
OVERSPREAD THE MID SOUTH. RECENT 88D TRENDS THIS MORNING SHOWING
ACTIVITY SLOWLY BEGINNING TO INCREASE ONCE AGAIN ACROSS EASTERN
ARKANSAS. MAIN FORECAST CONCERN THIS PACKAGE IS PRECIPITATION
CHANCES ACROSS THE MID SOUTH OVER THE NEXT COUPLE OF DAYS.

TODAY...T.S. CINDY WILL COME ASHORE TODAY AND MOVE NORTHEAST INTO
CENTRAL ALABAMA. MEANWHILE...A SHORTWAVE IN NORTHWEST FLOW ALOFT
WILL INTO THE MISSISSIPPI VALLEY. WEAK MID LEVEL DYNAMICAL FORCING
/700-500MB Q-VECTOR CONVERGENCE/ WILL MOVE EAST ACROSS THE LOWER
MISSISSIPPI VALLEY DURING THE MORNING. CANNOT JUSTIFY POPS HIGHER
THAN SCATTERED IN THE MORNING WITH 700-500 MB MID LEVEL LAPSE RATES
WEAKENING TO AROUND 5 C/KM AS THE MORNING PROGRESSES. BY THIS
AFTERNOON...WILL KEEP POPS AS SCATTERED OR LESS ACROSS NORTHERN
MISSISSIPPI WITH AREAS NORTH REMAINING DRY. 850MB TEMPERATURES
AROUND 17C...WILL PRODUCE HIGHS AGAIN LIKE YESTERDAY WITH HIGHS
AROUND 90 DEGREES. CLOUD COVER ASSOCIATED WITH THE TROPICAL STORM
SHOULD HOLD TEMPERATURES DOWN A FEW DEGREES ACROSS THE SOUTHEAST
SECTION OF THE CWA INTO THE MIDDLE 80S.

TONIGHT...MID LEVEL SHORTWAVE IN NORTHWEST FLOW AND ASSOCIATED
SURFACE FRONT WILL DEPART THE FORECAST AREA. PRECIPITATION GRADIENT
WILL BE VERY TIGHT ON THE BACKSIDE OF THE TROPICAL SYSTEM AS
COMPETING SUBSIDENCE WILL KEEP RAIN CHANCES TO A MINIMUM ACROSS THE
AREA. MADE SOME MODIFICATIONS TO LOWS BASED ON CLOUD COVER AND
TEMPERATURE TRENDS DURING THE DAY ACROSS NORTHERN MISSISSIPPI.

THURSDAY AND THURSDAY NIGHT...HIGH PRESSURE WILL BUILD BACK IN
ACROSS THE LOWER MISSISSIPPI VALLEY AS UPPER LEVEL RIDGING REPLACES
THE TROUGH AND TROPICAL LOW. 850MB TEMPERATURES AROUND 18C SHOULD
PRODUCE HIGHS AGAIN AROUND 90 AND LOWS IN THE UPPER 60S TO AROUND
70.

LONG RANGE...FRIDAY THROUGH TUESDAY...NO MAJOR CHANGES TO LONG RANGE
FORECAST AS UPPER LEVEL RIDGING WILL BRING PRECIPITATION FREE
WEATHER TO THE MID SOUTH THIS WEEKEND. GFS/EUROPEAN RUN IN OVERALL GOOD
AGREEMENT THOUGH THE GFS TAKES THE NEXT TROPICAL SYSTEM INLAND
ACROSS THE SAME LOCATION AS T.S. CINDY AND EUROPEAN MOVES TROPICAL
SYSTEM FURTHER EAST ACROSS THE PANHANDLE OF FLORIDA BY EARLY NEXT
WEEK.

.MEG WATCHES/WARNINGS/ADVISORIES
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
Hazardous weather outlook, Jul 5, 3:23 PM CDT, 14 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
323 PM CDT TUE JUL 5 2005

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>021-048>055-088>092-061000-
ALCORN-BENTON-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DECATUR-DESOTO-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-PHILLIPS-
POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-ST. FRANCIS-
TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-UNION-WEAKLEY-
YALOBUSHA-
323 PM CDT TUE JUL 5 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH
MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL.

.DAY ONE...TONIGHT.

SCATTERED TO NUMEROUS THUNDERSTORMS WILL CONTINUE INTO THE EVENING
HOURS ACROSS NORTH MISSISSIPPI BEFORE DIMINISHING. AN ISOLATED
THUNDERSTORM OR TWO MAY APPROACH SEVERE LIMITS ACROSS NORTHERN
MISSISSIPPI. ALSO...STORMS MAY CONTAIN VERY HEAVY RAIN THAT MAY
RESULT IN MINOR FLOODING.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

SJM

Nearby

Flash Flood Warnings in Arkansas, 2005Every flash flood warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.